MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., XL ROUND DIAMOND BUR 4.0MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG., XL ROUND DIAMOND BUR 4.0MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0485840000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device overheated and melted the plastic on the device.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: the blade to overheat and damage/melt the plastic on the shaver blade.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be excessive loading for an extended period of time without suction.It is also possible that a clog of the bur suction path hole would cause blockage of the fluid path, creating excessive heat buildup in the inner shaft and exposing the heat shrink to the heat enough which causing it to loosen.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
PKG., XL ROUND DIAMOND BUR 4.0MM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key14215172
Report Number0002936485-2022-00203
Device Sequence Number5195251
Product Code GFF
UDI-Device Identifier37613327301534
UDI-Public37613327301534
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0485840000
Device Lot Number21098CE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown